Alert archive / Louisiana / River Flood Warnings in 2008

River Flood Warning 60, NWS Lake Charles, LA

September 11, 2008Lafayette Parish, Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Sep 11, 2008, 2:34 PM CDT for Lafayette Parish, Vermilion Parish, Louisiana. It took effect at Sep 12, 2008, 3:00 PM CDT. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Sep 11, 2008, 2:34 PM CDT (19:34 UTC)
In effect from
Sep 12, 2008, 3:00 PM CDT
Expired
Sep 18, 2008, 9:12 AM CDT
In force
6 days
Issued by
NWS Lake Charles, LA
Flood severity
Minor

Counties Lafayette Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 100 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Vermilion River at Lafayette - Surrey Street (VLSL1). The gauge peaked at 11.39 ft at Sep 13, 2008, 10:00 AM CDT.

actionminormoderate10121409/1109/1209/1309/1409/1509/1609/1709/1809/19
Action stage
10 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07386880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 11, 11:56 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Sep 11, 11:56 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1156 AM CDT THU SEP 11 2008

...HURRICANE WARNING ISSUED FOR THE SOUTHEAST TEXAS AND LOUISIANA
COASTS...

.DISCUSSION...ONLY UPDATES TO THE FORECAST WERE HAZARDS...WINDS...AND
SEAS BASED ON LATEST GUIDANCE FROM TPC. BASED ON THIS
GUIDANCE...UPGRADED THE TROPICAL STORM WIND WATCH TO A WARNING
ALONG THE I-10 CORRIDOR IN LOUISIANA...UPGRADED TO A HURRICANE WIND WATCH
FOR ORANGE AND HARDIN COUNTIES IN SOUTHEAST TEXAS...AND REPLACED THE
WIND ADVISORY WITH A TROPICAL STORM WIND WATCH FOR EAST CENTRAL
LOUISIANA. FAR OUTER RAIN BANDS ARE ALREADY STARTING TO AFFECT
PARTS OF THE AREA...WITH ONE PASSING THROUGH THE LAFAYETTE AREA
WITHIN THE PAST HOUR. ANOTHER IS JUST WEST OF LAKE PONTCHARTRAIN
HEADING WESTWARD.

ALTHOUGH IKE HAS NOT STRENGTHENED IN TERMS OF MAXIMUM WINDS...HE
CONTINUES TO GROW IN SIZE WITH TS FORCE WINDS EXTENDING ABOUT 260
MILES TO THE EAST OF THE CENTER...AND HURRICANE FORCE WINDS
EXTENDING ABOUT 115 MILES TO THE EAST OF THE CENTER. DUE TO THIS
EXPANSIVE WIND FIELD...A HIGHER STORM SURGE THAN WOULD OTHERWISE
BE EXPECTED FOR A STORM OF THIS STRENGTH IS EXPECTED ALONG THE
TEXAS AND LOUISIANA COASTS...10 TO 13 FEET ALONG COASTAL JEFFERSON
AND CAMERON...8 TO 10 ALONG VERMILION...AND 6 TO 8 ALONG IBERIA
AND ST MARY.

FOLKS...IF YOU LIVE ALONG THE COAST IN AN AREA WHERE YOUR LOCAL
OFFICIALS HAVE REQUESTED THAT YOU LEAVE...PLEASE...PLEASE DO SO.
DO NOT BE FOOLED BY THE TRACK TO OUR SOUTHWEST OR CURRENT MAXIMUM
WINDS.

&&

.PREV DISCUSSION... /ISSUED 526 AM CDT THU SEP 11 2008/

..TROPICAL STORM WIND WATCHES NOW IN EFFECT FOR MUCH OF THE
AREA...

DISCUSSION...

RADAR IMAGERY INDICATES FURTHEST OUTER RAIN BANDS OF HURRICANE IKE
HAVE ENTERED THE SOUTHEASTERN PORTIONS OF THE CWA THIS MORNING.
MUCH OF FORECAST AREA ALREADY IN THE CIRCULATION OF IKE WITH
NORTHEAST WINDS OBSERVED AT MANY ASOS SITES. LATEST NHC FORECAST
TRACK TAKES IKE INLAND NEAR FREEPORT TEXAS EARLY SATURDAY MORNING.
EXPECTED WIND RADII KEEPS THE HURRICANE FORCE WINDS JUST WEST OF
OUR SOUTHEAST TEXAS ZONES...BUT ANY DEVIATION TO THE RIGHT OF THE
TRACK COULD BRING HURRICANE CONDITIONS TO PORTIONS OF SOUTHEAST
TEXAS AND POSSIBLY FAR SOUTHWEST LOUISIANA.

BUOY DATA IN THE GULF INDICATES THE 34KT WIND RADII IS VERY LARGE
WITH IKE AND EXTENDS OUTWARD UP TO 255 MILES TO THE NORTHEAST OF
THE EYE. THIS GREAT EXPANSE OF TROPICAL STORM FORCE WINDS
HAS PROMPTED THE ISSUANCE OF TROPICAL STORM WIND WATCHES FOR ALL
OF SOUTHEAST TEXAS AND MUCH OF CENTRAL AND SOUTHERN LOUISIANA.
WATCHES WILL LIKELY BE UPGRADED TO WARNINGS LATER TODAY. HIGHLY
CONCERNED ABOUT POTENTIAL STORM SURGE AS IKES LARGE WIND FIELD
AND LENGTHY TIME OF ONSHORE FLOW COMBINE ALONG OUR COAST.

HAVE RAISED POPS FOR MUCH OF THE NEXT SEVERAL DAYS WITH INCREASING
CONFIDENCE OF RAIN BANDS IMPACTING MUCH OF THE FORECAST AREA. WITH
CWA BEING IN FAVORABLE NORTHEAST QUADRANT OF TROPICAL CYCLONE
CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR TORNADOES
BEGINNING ON FRIDAY AND CONTINUING THROUGH SATURDAY.

MADE FEW CHANGES IN THE EXTENDED AS MAIN FOCUS REMAINS ON
HURRICANE IKE.

AVIATION...

MVFR VISIBILITIES POSSIBLE THIS MORNING DUE TO PATCHY FOG...BUT
OTHERWISE VFR CONDITIONS ARE EXPECTED TODAY. A FEW SHOWERS ARE
POSSIBLE AT KLFT AND KARA ASSOCIATED WITH THE FARTHEST OUTER RAIN
BANDS OF HURRICANE IKE. CONDITIONS WILL BEGIN DETERIORATING AT ALL
TERMINALS BY TOMORROW AS IKE MOVES CLOSER TO THE REGION.

MARINE...

WINDS BEGINNING TO INCREASE OVER THE COASTAL WATERS AS IKE MOVES
CLOSER TO THE AREA. TROPICAL STORM CONDITIONS WILL BEING AS EARLY
AS THIS AFTERNOON WITH WINDS AND SEAS RISING SUBSTANTIALLY TONIGHT
INTO TOMORROW. LARGE SWELLS UP TO 30 FEET WILL BE POSSIBLE IN THE
OUTER COASTAL WATERS WITH GUSTS OVER HURRICANE FORCE LIKELY. WINDS
AND SEAS WILL GRADUALLY SUBSIDE LATER IN THE WEEKEND INTO EARLY
NEXT WEEK AS IKE MOVES WELL INLAND.

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WIND WATCH THROUGH FRIDAY EVENING FOR LAZ027>033.

     TROPICAL STORM WIND WARNING UNTIL 9 PM CDT FRIDAY FOR LAZ041>045-
     055.

     HURRICANE WARNING FOR LAZ051>054.

TX...TROPICAL STORM WIND WATCH THROUGH FRIDAY EVENING FOR TXZ180>182.

     HURRICANE WARNING FOR TXZ215.

     HURRICANE WIND WATCH THROUGH FRIDAY EVENING FOR TXZ201-216.

GM...HURRICANE WARNING FOR GMZ450-452-455-470-472-475.

&&

PUBLIC/MARINE...13
Hazardous weather outlook, Sep 11, 5:33 AM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
533 AM CDT THU SEP 11 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-121045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
533 AM CDT THU SEP 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY
AND TONIGHT AS THE OUTER RAIN BANDS OF HURRICANE IKE BEGIN TO MOVE
ACROSS THE AREA. WINDS AND SEAS WILL ALSO BEGIN INCREASING SOUTH-
CENTRAL LOUISIANA THIS AFTERNOON AND EVENING AS HURRICANE IKE
CONTINUES WEST-NORTHWESTWARD ACROSS THE GULF OF MEXICO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LATEST NATIONAL HURRICANE CENTER FORECAST TRACK FOR HURRICANE IKE
TAKES THE SYSTEM WEST-NORTHWESTWARD ACROSS THE CENTRAL AND
WESTERN GULF OF MEXICO BEFORE MAKING LANDFALL ALONG THE TEXAS
COAST NEAR FREEPORT EARLY SATURDAY. TROPICAL STORM CONDITIONS
WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST TEXAS...PORTIONS OF
CENTRAL LOUISIANA...AND ALL OF SOUTHERN LOUISIANA. TROPICAL STORM
OR HURRICANE CONDITIONS WILL BE LIKELY ACROSS ALL OF THE GULF
WATERS. ANY DEVIATION TO THE EAST IN THE TRACK OF IKE COULD RESULT
IN HURRICANE CONDITIONS ACROSS PORTIONS OF SOUTHEAST TEXAS AND
POSSIBLY FAR SOUTHWESTERN LOUISIANA. PLEASE REFER TO ADVISORIES
ON IKE FROM THE NATIONAL HURRICANE CENTER FOR THE LATEST
INFORMATION ON THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON FRIDAY AND SATURDAY.

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 9:45 PM CDTRiver Flood WarningLCHCalcasieu5 days
Sep 10, 10:46 PM CDTInland Tropical Storm WatchLCHAvoyelles, Evangeline, Rapides, Saint Landry19 hr
Sep 11, 5:08 AM CDTWind AdvisoryLCHAvoyelles, Evangeline, Rapides, Saint Landry6 hr
Sep 11, 9:58 AM CDTRiver Flood WarningLCHAcadia, Jefferson Davis15 days
Sep 11, 12:41 PM CDTHurricane WarningLCH47 hr
Sep 11, 12:41 PM CDTHurricane WarningLCH47 hr
Sep 11, 12:41 PM CDTInland Tropical Storm WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more52 hr
Sep 11, 5:53 PM CDTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more46 hr
Sep 11, 6:06 PM CDTInland Hurricane WarningLCHBeauregard41 hr
Sep 11, 12:41 PM CDTInland Hurricane WatchLCHHardin5 hr

Nearby

River Flood Warnings in Louisiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.